Alert archive / Nevada / Wind Advisories in 2025
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 12, 2025, 1:40 AM PST for 4 counties in Nevada. It took effect at Feb 13, 2025, 7:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2025, 1:40 AM PST (09:40 UTC)
- In effect from
- Feb 13, 2025, 7:00 AM PST
- Expired
- Feb 13, 2025, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013 WWUS75 KLKN 120940 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 140 AM PST Wed Feb 12 2025 NVZ035-037-121745- /O.NEW.KLKN.WI.Y.0004.250213T1500Z-250214T0300Z/ /O.CON.KLKN.CW.Y.0001.000000T0000Z-250212T1700Z/ White Pine-Southern Lander and Southern Eureka- Including the cities of Hickison Summit, Eureka, Garden Pass, Lund, Cherry Creek, Pinto Summit, Diamond Valley, Ely Airport, Preston, Ely, Ruth, McGill, Eureka Airport, and Grass Valley 140 AM PST Wed Feb 12 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST THURSDAY... * WHAT...For the Cold Weather Advisory, very cold temperatures as low as 10 below. For the Wind Advisory, south winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Southern Lander, Southern Eureka, and Northern Nye Counties. * WHEN...For the Cold Weather Advisory, until 9 AM PST this morning. For the Wind Advisory, from 7 AM to 7 PM PST Thursday. * IMPACTS...For Wednesday morning: Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. Very cold temperatures can lead to hypothermia with prolonged exposure. For Thursday: Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... For Cold Weather Advisory: Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. For Wind Advisory: Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ040-041-121745- /O.NEW.KLKN.WI.Y.0004.250213T1500Z-250214T0300Z/ Northwestern Nye-Northeastern Nye- Including the cities of Duckwater, Blue Eagle Ranch, Tonopah, Round Mountain, and Manhattan 140 AM PST Wed Feb 12 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northeastern Nye and Northwestern Nye Counties. * WHEN...From 7 AM to 7 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ030-031-033-034-038-039-121700- /O.CON.KLKN.CW.Y.0001.000000T0000Z-250212T1700Z/ Humboldt-Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-Southwest Elko-South Central Elko- Including the cities of Lamoille, Golconda, Jarbidge, Tuscarora, Oasis, Midas, Lee, Gibbs Ranch, Winnemucca, Mountain City, Valmy, Ruby Lake, Jiggs, Spring Creek, Owyhee, Elko, Charleston, West Wendover, Ryndon, Dufferena, and South Fork 140 AM PST Wed Feb 12 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Very cold temperatures as low as 12 below. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, Southeastern Elko, Southwest Elko, and Humboldt Counties. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. Very cold temperatures can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ Bongard
4 follow-up statements
419 WWUS75 KLKN 121659 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 859 AM PST Wed Feb 12 2025 NVZ035-037-131200- /O.CAN.KLKN.CW.Y.0001.000000T0000Z-250212T1700Z/ /O.CON.KLKN.WI.Y.0004.250213T1500Z-250214T0300Z/ White Pine-Southern Lander and Southern Eureka- Including the cities of Ruth, Lund, Grass Valley, Eureka Airport, Cherry Creek, Garden Pass, Ely Airport, Preston, Pinto Summit, McGill, Eureka, Ely, Diamond Valley, and Hickison Summit 859 AM PST Wed Feb 12 2025 ...A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST THURSDAY MORNING UNTIL 7 PM PST THURSDAY EVENING... ...COLD WEATHER ADVISORY IS CANCELLED... * WHAT...Sustained south winds 20 to 30 mph, with gusts near 50 mph expected. * WHERE...White Pine and Southern Lander and Southern Eureka Counties. * WHEN...From 7 AM PST Thursday morning until 7 PM PST Thursday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ030-031-033-034-038-039-121800- /O.CAN.KLKN.CW.Y.0001.000000T0000Z-250212T1700Z/ Humboldt-Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-Southwest Elko-South Central Elko- Including the cities of Lee, Golconda, Oasis, Charleston, Gibbs Ranch, Elko, Mountain City, Valmy, West Wendover, Midas, Dufferena, Winnemucca, Ryndon, Tuscarora, Ruby Lake, Jiggs, Jarbidge, South Fork, Owyhee, Spring Creek, and Lamoille 859 AM PST Wed Feb 12 2025 ...COLD WEATHER ADVISORY IS CANCELLED... The threat has ended. $$ NVZ040-041-131200- /O.CON.KLKN.WI.Y.0004.250213T1500Z-250214T0300Z/ Northwestern Nye-Northeastern Nye- Including the cities of Round Mountain, Blue Eagle Ranch, Manhattan, Duckwater, and Tonopah 859 AM PST Wed Feb 12 2025 ...A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST THURSDAY MORNING UNTIL 7 PM PST THURSDAY EVENING... * WHAT...Sustained south winds 20 to 30 mph, with gusts near 50 mph expected. * WHERE...Northeastern Nye and Northwestern Nye Counties. * WHEN...From 7 AM PST Thursday morning until 7 PM PST Thursday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ BS
633 WWUS75 KLKN 130911 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 111 AM PST Thu Feb 13 2025 NVZ035-037-040-041-140015- /O.CON.KLKN.WI.Y.0004.250213T1500Z-250214T0300Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Pinto Summit, Eureka Airport, Lund, Manhattan, Tonopah, Preston, Garden Pass, Duckwater, Diamond Valley, McGill, Round Mountain, Cherry Creek, Grass Valley, Eureka, Blue Eagle Ranch, Ely, Ruth, Ely Airport, and Hickison Summit 111 AM PST Thu Feb 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...From 7 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Bongard
842 WWUS75 KLKN 140113 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 513 PM PST Thu Feb 13 2025 NVZ035-037-040-041-140300- /O.CON.KLKN.WI.Y.0004.000000T0000Z-250214T0300Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Manhattan, Eureka Airport, McGill, Round Mountain, Garden Pass, Ely Airport, Hickison Summit, Cherry Creek, Blue Eagle Ranch, Duckwater, Preston, Tonopah, Diamond Valley, Ruth, Eureka, Lund, Pinto Summit, Ely, and Grass Valley 513 PM PST Thu Feb 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 96
886 WWUS75 KLKN 140245 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 645 PM PST Thu Feb 13 2025 NVZ035-037-040-041-140345- /O.EXP.KLKN.WI.Y.0004.000000T0000Z-250214T0300Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Manhattan, Eureka Airport, McGill, Round Mountain, Garden Pass, Ely Airport, Hickison Summit, Cherry Creek, Blue Eagle Ranch, Duckwater, Preston, Tonopah, Diamond Valley, Ruth, Eureka, Lund, Pinto Summit, Ely, and Grass Valley 645 PM PST Thu Feb 13 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Latest observations from automated weather stations around the region indicate that winds have subsided below advisory criteria. Therefore the wind advisory will be allowed to expire at 7 PM. $$ 96
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 11, 12:13 PM PST, 13 hours 27 minutes earlier.
Area forecast discussion, Feb 11, 12:13 PM PST, 13 hours 27 minutes before
Area Forecast Discussion National Weather Service Elko NV 1213 PM PST Tue Feb 11 2025 .SYNOPSIS... A cold front will pass through Northeastern Nevada this afternoon into this evening, resulting in isolated snow showers. Low temperatures tonight will be around fifteen degrees below normal for this time of year. The next storm system will impact Northern and Central Nevada Thursday through Friday night, resulting in periods of snow. && .SHORT TERM...Tonight through Wednesday night A cold front will move southeastward through Northeastern Nevada this afternoon into this evening, resulting in isolated snow showers. Little to no snow accumulations are expected. Low temperatures across Northern and Central Nevada tonight will be around fifteen degrees below seasonal values. Minimum apparent temperatures tonight will be below zero in the coldest valleys. These very cold temperatures will impact the homeless and people without adequate heating. Frostbite may occur if unprotected skin is exposed to these very cold temperatures, especially for a prolonged period of time. A Cold Weather Advisory is in effect for most of Northern and Central Nevada from 12 AM PST tonight until 9 AM PST Wednesday morning. Here are probabilities of minimum temperatures of 3 degrees or lower for select locations in Northern and Central Nevada on Wednesday, February 12th, 2025: Eureka - 96% Ely - 95% Jackpot - 90% Battle Mountain - 80% Winnemucca - 75% Wells - 70% Spring Creek - 60% Owyhee - 60% Elko - 55% Carlin - 50% A short wave ridge of high pressure will move eastward across the Silver State Wednesday. High temperatures throughout Northern and Central Nevada Wednesday afternoon will be around ten degrees below normal for this time of year. Precipitation ahead of a storm system will begin to approach the service area Wednesday night. .LONG TERM...Thursday through next Tuesday Thursday all eyes are on the upper trough off the west coast as it makes its way into the Great Basin with precipitation arriving across the area by late evening. Models have been, and are still having a difficult time with this system as temperatures, snow levels, forecast heights, and frontal deformation and lift have been highly variable run to run, with evening and overnight runs colder/more snowy than the daytime runs. The only consistent element that has shown high confidence is the amount of moisture this system will deliver for both northern and central NV as forecast QPF has been averaging 0.15” to 0.40” for the valleys, 0.30” to 0.60” for the passes and summits, of which the higher amounts will be favored for the US-50 corridor. Mountains could see from 0.8” to up 1.60” with the Ruby/E Humboldt Range seeing the highest totals. Snow amounts above 6500 feet have been more consistent with the mountains seeing 6” to 20” of new snow and higher elevation passes across central Nevada could see up to 3” to 8” of snow, northern Nevada passes and summits will be slightly less at 2” to 6” of snowfall. The main question with this system will be if accumulating snowfall can fall below 6500 feet. This Winter has been a struggle to get QPF and Cold air into the valleys at the same time, and this system will continue this trend given all the mixed messages in the models. The overall system track also does not favor cold air advection into Nevada, meaning any cold air and thus snow accumulations will have to be dynamically created frontogenetically through convection, however timing will be key, as while models have shown this occurring but every run has a different area impacted. All of this is leading to a lower than normal confidence forecast for late week for the valleys as current estimates are a trace to 2” will be possible for the valleys. In the wake of this first system ridging will move in for Sunday bringing a break in the precipitation chances, but as this ridge quick slides east model consensus which has been week at best falls apart Monday as the GFS shows another quick hitting shortwave trough moving through NV, while the GFS favors continued ridging and quiet conditions. Temperatures Wednesday will be brisk with morning lows near zero to the teens, with highs only warming to the mid 20s to mid 30s. Thursday through Monday temperatures warm into the low 40s to low 50s for highs with morning lows in the teens to low 30s. && .AVIATION... VFR conditions forecast to be the primary flight conditions at all terminal sites through Wednesday under clearing skies with Light and variable winds. && .LKN Watches/Warnings/Advisories... Cold Weather Advisory from midnight tonight to 9 AM PST Wednesday Humboldt...Northern Elko...Ruby Mountains and East Humboldt Range in Elko...South Central Elko...Southeastern Elko...Southern Lander and Southern Eureka...Southwest Elko... White Pine. && 87/98/98
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:01 AM PST | Winter Storm Warning | LKN | Elko, White Pine | 64 hr |
| Feb 12, 2:01 AM PST | Winter Weather Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 64 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.